Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Austin/San Antonio, TX

September 29, 2021Bandera County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Sep 29, 2021, 3:44 AM CDT for Bandera County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 29, 2021, 3:44 AM CDT (08:44 UTC)
Expired
Sep 29, 2021, 4:30 AM CDT
In force
46 min
Issued by
NWS Austin/San Antonio, TX
Hail
0.75 in
Wind
40

County Bandera County, TX

The radar

The Laughlin AFB radar (KDFX), 103 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 8.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2021-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1438 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2021-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1438 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
1769 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

383 
WWUS84 KEWX 290844
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
344 AM CDT Wed Sep 29 2021
 
TXZ187-204-290930-
Medina TX-Bandera TX-
344 AM CDT Wed Sep 29 2021

...A strong thunderstorm will impact portions of northwestern Medina
and southeastern Bandera Counties through 430 AM CDT...

At 344 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of D'Hanis, or 11 miles northwest of Hondo, moving
northeast at 20 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Bandera, Lakehills, Hill Country State Natural Area and Lake Medina
Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 2946 9941 2947 9941 2980 9916 2961 9890
      2937 9924
TIME...MOT...LOC 0844Z 212DEG 19KT 2948 9929 

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

$$

MO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Sep 29, 1:59 AM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Sep 29, 1:59 AM CDT, 1 hour 45 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
159 AM CDT Wed Sep 29 2021

.UPDATE...
Please see the 06Z aviation forecast discussion below.

&&

.AVIATION...
Convection continues across a good portion of south central Texas,
especially for terminals along the I-35 corridor. Based on radar
trends and the latest HRRR and Texas Tech WRF, we will continue to
mention prevailing TSRA with some TEMPO groups for lower VSBYS in
moderate rain. We are noting some new development of isolated
convection farther west across the southern Edwards Plateau and Rio
Grande plains. We will not mention any TSRA for DRT at this time as
activity will likely remain too isolated. For the mid morning and
early afternoon hours, we expect the air mass to remain too stable
for convection. However, with some heating out west along the Rio
Grande, we should see some activity develop this afternoon. We will
mention either VCTS or VCSH for our TAF sites beginning late tomorrow
afternoon.

&&

.PREV DISCUSSION... /ISSUED 237 PM CDT Tue Sep 28 2021/

SHORT TERM (Tonight through Wednesday Night)...
Once morning low clouds eroded, temperatures have quickly warmed
into the low to mid 90s under partly cloudy skies with light winds
from out of the south. Few isolated showers have got going at times
but expect for some additional development of activity during the
afternoon. However, the main focus late this afternoon and into the
evening should be across portions of the Hill Country and towards
the Rio Grande. Anticipate thunderstorms to develop and organize
into a line or complex of activity that advances eastward to east-
southeastward into and through the overnight hours. The convective
allowing model guidance agree on general formation of this organized
convection but do not completely agree regarding the placement and
forward propagation of this activity. Nonetheless, expect locally
heavy rainfall with these thunderstorms as the PWATs climb to 1.75+
inches within a deep warm cloud layer. While it is difficult to
pinpoint locations, there is the potential for 1 to 3 inches for
some areas with locally higher amounts. Even though the rain will be
mainly beneficial given the dry antecedent conditions, any heavier
rain rates and totals may still be enough to overcome and result in
some minor flooding concerns. Additionally, convective parameters
with MLCAPE around 2500 J/kg and weak but sufficient bulk deep layer
shear of around 25 to 30 knots across the region could yield to
isolated severe storms with possible stronger wind gusts and large
hail.

Activity looks to diminish in coverage during the day on Wednesday
once the lift weakens a bit as the vort max driving the overnight
activity pushes to the east. Additionally, the atmosphere needs to
take some time to recover after the overnight convection. However
with higher moisture levels still in place, I'll still keep slight
chance to chance PoPs in the forecast. Some models, including the
GFS and CAM guidance, indicate that another vort max could make
progress into the region from the southwest during Wednesday night
into early Thursday. This results in return of some higher PoPs,
especially to the south and west of San Antonio.

Beyond the rain/convective forecast, expect for overnight lows in
the mid to upper 60s across the Hill Country and low to mid 70s
elsewhere with plenty of cloud cover. Highs on Wednesday could be
rather tricky depending on how exactly the convection overnight
evolves, but I'll go with values that top out in the mid to upper
80s and low 90s this forecast cycle.

LONG TERM (Thursday through Tuesday)...
The low level flow will remain from the south to southeast to start
the long term period. This will bring another surge of moist air from
the Gulf. Model forecasts show PW 1.75 to 2.00 inches over most of
our CWA by Thursday night. At the same time another mid to upper
level trough will move slowly through the southwestern US. A series
of shortwave troughs will move through the pattern and combine with
the low level moisture to generate showers and thunderstorms.
Widespread showers will be likely Thursday and Friday. The best
chances look to be Thursday night and daytime Friday. With the high
PW forecast, locally heavy rain will be possible during this time
frame with Friday afternoon looking a little more favorable for heavy
rain. Friday night and Saturday the trough axis will swing across our
CWA and rain chances will continue. As the trough moves through, the
PW values are forecast to decrease and thus POPs and QPF are a little
lower. A cold front will move through North Texas Sunday and then our
CWA Monday. This will bring another chance for rain to most of the
area. Behind the front Tuesday isolated showers will linger across
the south and west.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              89  72  89  71  83 /  40  30  80  70  90
Austin Bergstrom Intl Airport  88  71  88  70  83 /  40  30  80  70  90
New Braunfels Muni Airport     89  72  89  70  83 /  40  40  80  80  90
Burnet Muni Airport            87  70  87  68  80 /  20  30  70  70  90
Del Rio Intl Airport           93  73  91  71  83 /  20  30  60  80  90
Georgetown Muni Airport        87  71  88  70  82 /  30  30  80  70  90
Hondo Muni Airport             91  71  88  69  82 /  30  50  70  80  90
San Marcos Muni Airport        88  71  89  69  83 /  40  30  80  70  90
La Grange - Fayette Regional   88  73  89  72  84 /  50  30  80  60  90
San Antonio Intl Airport       89  73  87  71  81 /  40  50  80  80  90
Stinson Muni Airport           91  74  89  73  84 /  40  50  80  80  90

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...Platt
Long-Term...04
Hazardous weather outlook, Sep 28, 5:16 AM CDT, 22 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
516 AM CDT Tue Sep 28 2021

TXZ171>173-183>194-202>209-217>225-228-291030-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
516 AM CDT Tue Sep 28 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

There is a marginal risk severe thunderstorms from late this
afternoon into late tonight. Localized strong wind gusts and
marginal large hail are possible, mainly over areas west of the
I-35 corridor. By late tonight there is a potential for some
areas to see heavy rainfall amounts of 1 to 3 inches with
isolated higher amounts. Dry soil conditions across the region
should prevent significant areas of run-off through tonight, but
isolated areas of flooding will still be possible. Heaviest
rainfall amounts through tonight are forecast to be near the
Highway 281 and I-35 Corridors.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Periods of showers and thunderstorms are expected each day
Wednesday through Sunday. Isolated heavy rainfall amounts up to 3
inches are possible each day, mainly Wednesday through Saturday.
With each successive round of rainfall, the potential for
flooding should increase as soils become more saturated and area
creeks and streams become swollen.

.SPOTTER INFORMATION STATEMENT...

Formal activation of storm spotters is not expected, but timely
reports of severe winds, hail, and flooding are appreciated.

In the hours before

Special weather statement, Sep 28, 11:19 PM CDT, 4 hours 25 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1119 PM CDT Tue Sep 28 2021

TXZ189-191-205>207-290500-
Guadalupe TX-Comal TX-Bexar TX-Hays TX-Kendall TX-
1119 PM CDT Tue Sep 28 2021

...Strong thunderstorms will impact portions of south central Hays,
Guadalupe, southeastern Kendall, northeastern Bexar and Comal
Counties through MIDNIGHT CDT...

At 1119 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bergheim to near Leon Valley. Movement was
east at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
San Antonio, New Braunfels, San Marcos, Schertz, Seguin, Cibolo,
Universal City, Live Oak, Selma, San Antonio Int Airport, Randolph
AFB, Canyon Lake, Leon Valley, Fair Oaks Ranch, Kirby, Alamo Heights,
Windcrest, Terrell Hills, Bulverde and Garden Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2938 9790 2938 9794 2941 9813 2944 9813
      2942 9816 2950 9863 2986 9864 2985 9794
      2957 9781
TIME...MOT...LOC 0419Z 277DEG 22KT 2979 9856 2952 9858

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

MO
Special weather statement, Sep 29, 12:27 AM CDT, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1227 AM CDT Wed Sep 29 2021

TXZ205-207-221-223-224-290615-
Guadalupe TX-Bexar TX-De Witt TX-Gonzales TX-Wilson TX-
1227 AM CDT Wed Sep 29 2021

...Strong thunderstorms will impact portions of north central DeWitt,
southern Guadalupe, Gonzales, northeastern Wilson and east central
Bexar Counties through 115 AM CDT...

At 1226 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Gonzales to La Vernia. Movement was southeast
at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Seguin, Gonzales, Stockdale, Nixon, St. Hedwig, La Vernia, Smiley,
New Berlin, Pandora, Cheapside, Sutherland Springs, Hochheim, Palmeto
State Park, Zuehl, Leesville, Oak Forest, Belmont, Cost, Ottine and
Monthalia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2921 9772 2922 9773 2921 9775 2916 9804
      2945 9825 2957 9793 2963 9751 2930 9716
TIME...MOT...LOC 0526Z 300DEG 24KT 2949 9746 2936 9812

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

MO
Local storm report, Sep 29, 1:17 AM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
117 AM CDT WED SEP 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 AM     TSTM WND GST     2 SE UNIVERSAL CITY     29.53N 98.29W
09/29/2021  M59 MPH          BEXAR              TX   ASOS

            THE KRND ASOS REPORTED A WIND GUST OF 59
            MPH.

&&

EMP
Special weather statement, Sep 29, 2:28 AM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
228 AM CDT Wed Sep 29 2021

TXZ188-190-290815-
Blanco TX-Gillespie TX-
228 AM CDT Wed Sep 29 2021

...A strong thunderstorm will impact portions of northern Blanco and
east central Gillespie Counties through 315 AM CDT...

At 227 AM CDT, Doppler radar was tracking a strong thunderstorm near
Willow City, or 8 miles northeast of Fredericksburg, moving east at
30 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Round Mountain, Johnson City, Stonewall, Sandy, Pedernales Falls
State Park, Willow City and LBJ National Historical Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3048 9831 3029 9823 3023 9876 3038 9881
      3049 9836
TIME...MOT...LOC 0727Z 256DEG 26KT 3033 9875

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

MO
Special weather statement, Sep 29, 3:00 AM CDT, 44 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
300 AM CDT Wed Sep 29 2021

TXZ185-186-290845-
Kerr TX-Real TX-
300 AM CDT Wed Sep 29 2021

...A strong thunderstorm will impact portions of northwestern Kerr
and northeastern Real Counties through 345 AM CDT...

At 300 AM CDT, Doppler radar was tracking a strong thunderstorm 14
miles west of Kerr Wildlife Management Area, or 24 miles north of
Leakey, moving east at 10 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Kerr Wildlife Management Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3028 9947 2998 9941 2997 9981 3008 9983
      3008 9976 3018 9975
TIME...MOT...LOC 0800Z 261DEG 10KT 3008 9975

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

MO
Special weather statement, Sep 29, 3:44 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
344 AM CDT Wed Sep 29 2021

TXZ187-204-290930-
Medina TX-Bandera TX-
344 AM CDT Wed Sep 29 2021

...A strong thunderstorm will impact portions of northwestern Medina
and southeastern Bandera Counties through 430 AM CDT...

At 344 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of D'Hanis, or 11 miles northwest of Hondo, moving
northeast at 20 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bandera, Lakehills, Hill Country State Natural Area and Lake Medina
Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2946 9941 2947 9941 2980 9916 2961 9890
      2937 9924
TIME...MOT...LOC 0844Z 212DEG 19KT 2948 9929

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

MO

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 7:01 PM CDTSpecial Weather StatementEWXGonzales44 min
Sep 28, 7:34 PM CDTSpecial Weather StatementEWXMason26 min
Sep 28, 7:45 PM CDTSevere Thunderstorm WarningEWXWilliamson37 min
Sep 28, 7:57 PM CDTSpecial Weather StatementEWXTravis48 min
Sep 28, 8:43 PM CDTAreal Flood AdvisoryEWXTravis, Williamson3 hr
Sep 28, 8:44 PM CDTAreal Flood AdvisoryEWXGillespie4 hr
Sep 28, 9:04 PM CDTAreal Flood AdvisoryEWXZavala3 hr
Sep 28, 9:10 PM CDTAreal Flood AdvisoryEWXWilliamson3 hr
Sep 28, 9:12 PM CDTSpecial Weather StatementEWXBexar48 min
Sep 28, 9:29 PM CDTSpecial Weather StatementEWXBandera46 min
Sep 28, 9:40 PM CDTSpecial Weather StatementEWXHays50 min
Sep 28, 9:47 PM CDTAreal Flood AdvisoryEWXLee, Travis, Williamson3 hr
Sep 28, 9:52 PM CDTAreal Flood AdvisoryEWXBexar3 hr
Sep 28, 9:58 PM CDTAreal Flood AdvisoryEWXComal, Hays, Kendall, Travis3 hr
Sep 28, 10:10 PM CDTSpecial Weather StatementEWXKendall50 min
Sep 28, 10:13 PM CDTAreal Flood AdvisoryEWXBandera3 hr
Sep 28, 10:20 PM CDTSpecial Weather StatementEWXKendall40 min
Sep 28, 10:40 PM CDTSpecial Weather StatementEWXKerr50 min
Sep 28, 11:09 PM CDTSpecial Weather StatementEWXComal51 min
Sep 28, 11:19 PM CDTSpecial Weather StatementEWXComal, Guadalupe41 min
Sep 28, 11:23 PM CDTFlash Flood Warning Considerable damage threatEWXComal, Hays3 hr
Sep 28, 11:36 PM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, Comal, Guadalupe, Hays, Travis3 hr
Sep 28, 11:49 PM CDTFlash Flood Warning Considerable damage threatEWXCaldwell, Comal, Guadalupe, Hays5 hr
Sep 29, 12:27 AM CDTSpecial Weather StatementEWXGonzales48 min
Sep 29, 12:37 AM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, Fayette, Gonzales, Guadalupe, Lee3 hr
Sep 29, 12:43 AM CDTAreal Flood AdvisoryEWXBexar, Comal, Gonzales, Guadalupe3 hr
Sep 29, 1:23 AM CDTFlash Flood Warning Considerable damage threatEWXBexar, Comal, Guadalupe4 hr
Sep 29, 1:34 AM CDTAreal Flood AdvisoryEWXGillespie3 hr
Sep 29, 2:05 AM CDTAreal Flood AdvisoryEWXDeWitt, Fayette, Gonzales, Karnes, Lavaca, Wilson4 hr
Sep 29, 2:28 AM CDTSpecial Weather StatementEWXBlanco47 min
Sep 29, 3:00 AM CDTSpecial Weather StatementEWXKerr45 min
Sep 29, 3:21 AM CDTSevere Thunderstorm WarningEWXGillespie, Kerr, Real42 min
Sep 29, 4:15 AM CDTAreal Flood AdvisoryEWXBandera, Kendall, Kerr4 hr
Sep 29, 6:25 AM CDTAreal Flood AdvisoryEWXBandera, Bexar, Medina3 hr

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.